Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 82, NWS Wichita, KS

May 11, 20115 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2011, 3:58 PM CDT for 5 counties in Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 3:58 PM CDT (20:58 UTC)
Expired
May 11, 2011, 4:45 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 12:16 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS53 KICT 112058
SVRICT
KSC015-019-035-049-073-112145-
/O.NEW.KICT.SV.W.0082.110511T2058Z-110511T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
358 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  ELK COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 445 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES WEST OF GRENOLA...OR 15 MILES NORTH OF CEDAR
  VALE...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEON...HOWARD...GRENOLA...LATHAM...MOLINE...ELK FALLS...SEVERY...
  PIEDMONT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3773 9685 3774 9598 3708 9625 3713 9693
TIME...MOT...LOC 2058Z 221DEG 36KT 3733 9657
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
2 follow-up statements
710 
WWUS53 KICT 112118
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
418 PM CDT WED MAY 11 2011

KSC015-019-035-049-073-112145-
/O.CON.KICT.SV.W.0082.000000T0000Z-110511T2145Z/
GREENWOOD KS-BUTLER KS-CHAUTAUQUA KS-COWLEY KS-ELK KS-
418 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK...EASTERN
COWLEY...NORTHWESTERN CHAUTAUQUA...SOUTHEASTERN BUTLER AND SOUTHERN
GREENWOOD COUNTIES UNTIL 445 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF GRENOLA...OR 26
MILES NORTHWEST OF SEDAN...MOVING NORTHEAST AT 45 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  HOWARD...LEON...SEVERY...PIEDMONT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3712 9677 3773 9680 3774 9598 3708 9625
TIME...MOT...LOC 2118Z 205DEG 46KT 3747 9641
WIND...HAIL 60MPH 0.75IN

$$

CARUSO
923 
WWUS53 KICT 112140
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT WED MAY 11 2011

KSC015-019-035-049-073-112150-
/O.EXP.KICT.SV.W.0082.000000T0000Z-110511T2145Z/
GREENWOOD KS-BUTLER KS-CHAUTAUQUA KS-COWLEY KS-ELK KS-
440 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR ELK...EASTERN COWLEY...
NORTHWESTERN CHAUTAUQUA...SOUTHEASTERN BUTLER AND SOUTHERN GREENWOOD
COUNTIES WILL EXPIRE AT 445 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM CDT.

LAT...LON 3712 9677 3773 9680 3774 9598 3708 9625
TIME...MOT...LOC 2140Z 205DEG 46KT 3772 9626

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:45 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 11, 1:45 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
145 PM CDT WED MAY 11 2011

.DISCUSSION...
UPPER LEVEL ANALYSIS FROM THIS MORNING SHOWS A STRONG UPPER LEVEL
DISTURBANCE OVER THE FOUR CORNERS REGION AT 500 MB.  THE SURFACE LOW
WAS LOCATED IN SOUTHEAST COLORADO...WITH A DRYLINE EXTENDING SOUTH
INTO CENTRAL TEXAS AND A WARM FRONT EXTENDED NORTHEAST TO THEN ALONG
THE KANSAS/NEBRASKA BORDER.

THIS EVENING AND TONIGHT:
THE SHORT TERM WEATHER SCENARIO IS QUITE COMPLICATED WITH A GREAT
DEAL OF UNCERTAINTY.  THE EARLY AND ONGOING CONVECTION ACROSS THE
FORECAST AREA HAS BEEN THE REAL PROBLEM MAKER.  THIS APPEARS TO HAVE
BEEN ASSOCIATED WITH SOME ENHANCED MID-LEVEL INSTABILITY.  THE 12Z
NWP AS WELL AS THE 15Z RUC AND HRRR HAVE HAD SOME DIFFICULTY
RESOLVING THIS.  THAT SAID...THE RUC/HRRR/NAM-WRF SOLUTIONS HAVE BEEN
THE MOST CREDIBLE WITH EARLY CONVECTION.

EXAMINING THE 12Z NAM-WRF AND 15Z RUC PV FIELDS IN CONJUNCTION WITH
THE SURFACE DATA SHOWS THAT THE EARLY CONVECTION SHOULD CONTINUE TO
MOVE EAST OVERALL.  THE ATMOSPHERE SHOULD RECOVER AHEAD OF THE
DRYLINE...WHICH HAS STARTED TO MOVE EAST AS OF 18Z.  BY 21Z...THE
MAIN PV ANOMALY BEGINS TO EJECT WITH CONVECTION DEVELOPING BY 21Z
ALONG THE DRYLINE. THIS MAY BE A BIT AMBITIOUS.

CURRENTLY...STORMS ARE HAVING A DIFFICULT TIME GETTING ORGANIZED DUE
TO LACK OF CLOUD BEARING SHEAR OVER THE AREA.  SPC ANALYSIS PAGE
SHOWS THE BEST CLOUD BEARING SHEAR IN WESTERN KANSAS...WITH 65 KNOTS
OUT BY GARDEN CITY.

AS THE AFTERNOON PROGRESSES...THE AIRMASS AHEAD OF THE DRYLINE WILL
RECOVER AND DESTABILIZE.  DEWPOINTS IN THE 60S REMAIN ACROSS THE
CENTRAL AND EASTERN PORTION OF THE CWA.  IF THESE REMAIN IN
PLACE...WHICH THE MODELS FORECAST...THERE SHOULD BE A DECENT WINDOW
OF OPPORTUNITY THIS EVENING FOR TORNADOES.

NAM-WRF AND RUC BOTH SHOW 0-3KM MLCAPES IN EXCESS OF 120 J/KG WHICH
WOULD FAVOR TORNADIC DEVELOPMENT.  IT REMAINS TO BE SEEN THOUGH HOW
THE DRIER AIR ALONG THE WESTERN PORTION OF THE CWA AND INTO WESTERN
KANSAS WILL AFFECT THIS THREAT GIVEN THAT THE DEWPOINT THERE ARE
IN THE LOWER 50S. CONVENTIONAL WISDOM WOULD SUGGEST THE SURFACE
DEWPOINT DEPRESSIONS ARE TOO HIGH FOR LOW CLOUD BASES FOR TORNADIC
DEVELOPMENT IN WESTERN KANSAS. BOTTOM LINE...LOTS OF UNCERTAINTY AT
THIS TIME.

THURSDAY-FRIDAY:
THE UPPER LEVEL COLD POOL AS WELL AS SOME RESIDUAL MOISTURE SHOULD
COMBINE TO PRODUCE SOME SHOWERS AND ISOLATED THUNDERSTORMS THAT ARE
MAINLY DIURNALLY DRIVEN.  CONFIDENCE PRETTY MODEST WITH THIS.
TEMPERATURES SHOULD BE COOLER.

SUNDAY-WEDNESDAY:

THE MAIN PROBLEM IN THE EXTENDED IS THE SPEED/STRENGTH OF THE UPPER
LEVEL SYSTEM AFFECTING THE REGION DURING THE PERIOD.  AN OMEGA BLOCK
DEVELOPS OVER NORTH AMERICA OVER THE WEEKEND.  BY EARLY NEXT
WEEK...WE MOVE FROM THE INFLUENCE OF THE EASTERN UPPER LEVEL LOW
ASSOCIATED WITH THIS BLOCK TO UPPER LEVEL RIDGING.

THE DIFFERENCE IN NWP RESIDES WITH THE BREAK DOWN OF THE OMEGA
BLOCK.  THE 11.00Z ECMWF IS MUCH FASTER IN DOING THIS THAN THE
11.12Z GFS.  TENDENCY OF MODEL BIASES SUGGEST A SLOWER BREAKDOWN OF
THESE TYPES OF BLOCKS TYPICALLY OCCURS...SINCE MODELS DO NOT HANDLE
VERY TIGHT CURVATURE AND THUS BREAK DOWN IN THEIR FORECASTS.

AS A RESULT...WILL ELECT NOT TO INTRODUCE ANY PRECIPITATION CHANCES
INTO THE LATTER PERIODS OF THE FORECAST AND WOULD LIKE TO GO WITH
THE WARMER GUIDANCE VALUES UNTIL THE AMOUNT OF UNCERTAINTY DECREASES.

COOK

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
BAND OF THUNDERSTORMS EXTENDED FROM SOUTH CENTRAL NEBRASKA
SOUTHWARD THROUGH CENTRAL KANSAS THEN INTO CENTRAL OKLAHOMA. THE
STORMS WERE MOVING TO THE NORTHEAST MOVING OUT OF THE
RSL...SLN...HUT AND ICT BY 20Z...AND INTO CNU BY AROUND 20Z.
FRONTAL SYSTEM/DRYLINE REMAINS OVER SOUTHWEST KANSAS SOUTHWARD
INTO WESTERN OKLAHOMA. THIS WILL BE THE FOCUS FOR ANOTHER ROUND OF
THUNDERSTORMS LATER AFTERNOON...MAINLY AFTER 21Z IN CENTRAL KANSAS
THEN THE STORMS SHOULD MOVE INTO SOUTHEAST KANSAS PROBABLY BY 02Z.
STORMS SHOULD BE OUT OF THE AREA IN WESTERN KANSAS BY 04Z THEN IN
SOUTHEAST AROUND 06Z. AM CONCERNED THERE MAY BE SOME MVFR CEILINGS
AFTER 09Z MAINLY IN SOUTH CENTRAL AND SOUTHEAST KANSAS.

ELDER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  78  51  63 /  40  20  30  30
HUTCHINSON      57  76  49  63 /  40  20  40  30
NEWTON          61  76  50  61 /  40  30  40  40
ELDORADO        63  77  51  62 /  40  30  40  40
WINFIELD-KWLD   63  78  51  64 /  40  20  30  30
RUSSELL         52  71  46  62 /  40  40  50  20
GREAT BEND      52  70  46  63 /  40  30  40  20
SALINA          60  77  49  62 /  50  40  50  40
MCPHERSON       58  76  49  62 /  40  30  40  40
COFFEYVILLE     66  80  55  65 /  60  30  50  50
CHANUTE         66  80  55  64 /  60  40  50  50
IOLA            66  79  55  64 /  60  40  50  50
PARSONS-KPPF    66  80  55  64 /  60  40  50  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 11, 2:32 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT WED MAY 11 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
232 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS
THROUGH EARLY AFTERNOON.

A DRYLINE OVER WESTERN KANSAS WILL BE THE FOCUS FOR SEVERE
THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE THREATS FROM
THESE STORMS WILL BE DAMAGING WINDS...HAIL TO 2 INCHES IN
DIAMETER...AND POSSIBLY A TORNADO. THE CHANCE OF THUNDERSTORMS AND
SEVERE WEATHER WILL DIMINISH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS THURSDAY AND INTO FRIDAY
OVER MUCH OF THE AREA. SOME OF THE STORMS COULD BE STRONG WITH
GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND
EVENING WEST OF A LINE FROM SALINA TO ARKANSAS CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COOK

In the hours before

Special weather statement, May 11, 12:33 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO WIND GUST TIME
NATIONAL WEATHER SERVICE WICHITA KS
1233 PM CDT WED MAY 11 2011

KSZ049-111800-
SALINE-
1233 PM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...

AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SALINA...AND MOVING NORTH AT 30
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM PRODUCED A WIND GUST TO 46 MPH AT THE SALINA AIRPORT
AT 1228 PM.

DARMOFAL
Special weather statement, May 11, 2:36 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
236 PM CDT WED MAY 11 2011

KSZ093-112015-
COWLEY-
236 PM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...

AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG TO SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF CHILOCCO...OR
13 MILES SOUTH OF ARKANSAS CITY...AND MOVING NORTH AT 35 MPH.

NICKEL TO QUARTER SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM MOVES INTO THE
AREA, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

DARMOFAL
Special weather statement, May 11, 3:10 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT WED MAY 11 2011

KSZ083-112045-
SEDGWICK-
310 PM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

STRONG GUSTY WINDS OF 45 TO 50 MPH WILL AFFECT THE WICHITA AREA AND
SEDGWICK COUNTY UNTIL 4 PM. THESE WINDS WERE OCCURRING ON THE BACK
SIDE OF AN AREA OF SHOWERS AND STORMS ACROSS SOUTHERN BUTLER AND
COWLEY COUNTIES.

DARMOFAL
Special weather statement, May 11, 3:16 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT WED MAY 11 2011

KSZ093-112045-
COWLEY-
316 PM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG TO SEVERE THUNDERSTORM 8 MILES EAST OF CHILOCCO...OR 10
MILES SOUTHEAST OF ARKANSAS CITY...AND MOVING NORTH AT 30 MPH.

DIME TO QUARTER SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM MOVES
INTO THE AREA, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, May 11, 3:39 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT WED MAY 11 2011

KSZ083-092-112100-
SEDGWICK-SUMNER-
339 PM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK AND SUMNER COUNTIES...

STRONG GUSTY WINDS TO 50 MPH WILL CONTINUE TO AFFECT THE WICHITA
AREA AND SEDGWICK COUNTY...AS WELL AS SUMNER COUNTY UNTIL 415 PM OR
SO. THESE WINDS WERE OCCURRING ON THE BACK SIDE OF AN AREA OF
SHOWERS AND STORMS ACROSS SOUTHERN BUTLER AND COWLEY COUNTIES.

THESE WINDS WILL ALSO AFFECT TRAVELERS ALONG THE KANSAS TURNPIKE
FROM SOUTH WICHITA TO WELLINGTON.

DARMOFAL
Local storm report, May 11, 3:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
345 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     5 NE MAPLE CITY         37.10N 96.72W
05/11/2011  E70 MPH          COWLEY             KS   AMATEUR RADIO

            4.5 MILES WEST OF CEDAR VALE ON HIGHWAY 166.

&&

EPS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:44 AM CDTSevere Thunderstorm WarningICTBarton, Russell46 min
May 11, 11:27 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell48 min
May 11, 3:22 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley38 min
May 11, 4:36 PM CDTSevere Thunderstorm WarningICTGreenwood54 min
May 11, 4:55 PM CDTSevere Thunderstorm WarningICTMontgomery37 min
May 11, 5:10 PM CDTSevere Thunderstorm WarningICTGreenwood19 min
May 11, 5:17 PM CDTSevere Thunderstorm WarningICTWilson25 min
May 11, 6:45 PM CDTSevere Thunderstorm WarningICTLabette, Neosho, Wilson17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.